MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR36
Medical Device Problem Codes Energy Output To Patient Tissue Incorrect (1209); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr could not be performed as the lot number and/or serial number was not reported.The reported event could be attributed to the following: - ancillary equipment issues (e.G.Generator, handpiece, and/or adaptor) - applying improper or inadequate directional and/or rotational force to connect instrument to hand piece.The instructions for use (ifu) state: - the instruments allow for the coagulation of vessels up to and including 5 mm in diameter.Do not attempt to seal vessels in excess of 5 mm in diameter.- care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported that during use, two errors to release pressure occurred with harmonic scalpel (har36).The device would 'buzz' with tissue contact and another error would come up to release pressure.The same issue occurred with six devices used in this case.In total, 400cc of blood was lost in the laparoscopically assisted vaginal hysterectomy (lavh) and 200cc was lost in the bilateral tubal ligation (btl).No transfusion was required.A tube and ovary were removed due to being unable to make the devices work properly.In total, the procedure was delayed 30 minutes in the lavh and 20 minutes in the btl.The device was replaced.The patient's condition was stable post-procedure.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7140734
Report Number0001056128-2017-00149
Device Sequence Number1328092
Product Code NLQ
UDI-Device Identifier00885825017347
UDI-Public(01)00885825017347
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHAR36
Device Catalogue NumberHAR36RR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1